MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161935
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 09/22/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, post implant of the xenmatrix, the patient was diagnosed with hernia recurrence and underwent reoperation for mesh removal.The clinician has assessed the patient¿s postoperative course as "possibly" related related to the study device and not related to the procedure.However, based on the information provided, no conclusion can be made.Hernia recurrence is known inherent risk of surgery.The instructions-for-use (ifu) supplied with the device lists hernia recurrence as a possible complication.Review of manufacturing records confirms product was manufactured to specification.This mdr represent the ae of hernia recurrence.An additional mdr was submitted to represent the event of fistula.Not returned - mesh explanted.
 
Event or Problem Description
Alleged per clinical trial (b)(4): on (b)(6) 2014, the patient underwent multiple recurrent ventral suprapubic open hernia repair procedure during which a xenmatrix surgical graft was trimmed and placed in underlay fashion inter peritoneally, fixated using sutures.Fascia was completely closed using suture through interrupted stitch.Full skin closure was achieved using sutures.Concomitant procedure includes lysis of adhesion(s).The patient was discharged to home on (b)(6) 2014.On (b)(6) 2014, the patient underwent removal of jackson pratt drain and discharged on the same day.On (b)(6) 2014, the patient was diagnosed with fistula; the spontaneous draining sinus resolved over time on (b)(6) 2015, patient underwent physical exam during which ventral suprapubic hernia (3.7 cm2) was diagnosed and confirmed through ct scan on (b)(6) 2015.On (b)(6) 2015 patient underwent an additional surgery and the device was explanted.The fascia was completely closed using suture through interrupted stitch and the skin was fully closed.The patient was discharged on (b)(6) 2015.The ae is clinically assessed to be of moderate severity, possibly related to the study device and not related to the procedure and recovered/resolved.The reported adverse event meets the definition of an sae (serious adverse event).

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15188629
Report Number1213643-2022-00576
Device Sequence Number5634101
Product Code FTM
UDI-Device Identifier00801741031441
UDI-Public(01)00801741031441
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Catalogue Number1161935
Device Lot NumberHUYD1101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2022
Initial Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/13/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age28 YR
Patient SexFemale
Patient Weight87 KG